# SDR 2005FA0001196

- Difficulty date: August 6, 2005
- Submitted: August 23, 2005
- Operation: General aviation
- Aircraft: N3104C
- Make and model: Piper PA-44-180
- Aircraft serial: 4496190
- Engine: Lyc O360*
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Drag Brace
- Part number: 8628003
- Condition: Failed
- Location: Mlg
- Part time: 251 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

UPON LANDING AND NOSE GEAR TOUCHING DOWN PILOTS HEARD LOUD BANG FROM THE NOSE AREA.  NOSE GEAR HALF COLLAPSED (DRAG LINK JAMMED AGAINST THE NOSE STRUT TRUNION) AND AC WENT TO THE RT INTO GRASS AREA THEN SPUN TO RT  TURNED 180 DEGREES IN A LARGE ARC, CROSSED BACK ACROSS TO LT SIDE OF THE RUNWAY COMING TO REST ON LT SIDE OF RUNWAY.  RECOVERED ONE CRESCENT SHAPED FRAGMENT.  APPEARS TO BE ANOTHER PIECE UNACCOUNTED FOR.  PROBABLE CAUSE; DEFECTIVE DRAG LINK, BUSHING OR BOLT AT CONNECTION POINT.  (K)
